Seeing signs of ED after starting 5% minoxidil a few days ago. I also take 2.5 mg of proscar daily for 1 yr. How do I fix ED?

1. I had a successful hair transplant 8 months ago. 2. I didn't have sexual side effects with 5% minoxidil alone 3. I have very little side effects with 2.5 mg daily proscar. 4. My surgeon said try 2.5 mg proscar after 1.25 didn't work for 6-8 months usage 5. My surgeon couldn't tell if proscar worked after an 8 month follow up appointment for hair transplant. 6. I would like to reduce proscar dose in half but I am worried I will lose hair. I had an expensive hair transplant. What should I do?

Doctor Answers 4

If you are having side effects due to medications you are taking, you need to contact your doctor. Internet is not a source

If you are having side effects due to medications you are taking, you need to contact your doctor. Internet is not a good source for obtaining medical advice.


Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 85 reviews

Seeing signs of ED after starting 5% minoxidil a few days ago. I also take 2.5 mg of proscar daily for 1 yr. How do I fix ED?

In my opinion you are not likely to continue any medication that you feel is causing unwanted side effects. 1.25mg of proscar should be sufficient to do the job of decreasing hair loss from androgenic alopecia, unless you are a larger than average person. Get back with your transplant surgeon and discuss this matter further. You should be able to feel comfortable about your treatment plan to decrease future hair loss. 

William Woessner, MD
New Orleans Hair Restoration Surgeon
5.0 out of 5 stars 5 reviews

Dose of Finasteride is Incorrect

Speak with your doctor. It takes 8 months to see changes with finasteride so you probably did not wait long enough. ED cannot be diagnosed by a couple of poor functioning days. Discuss all with your doctor.

Brian Goertz, MD
Seattle Hair Restoration Surgeon
5.0 out of 5 stars 23 reviews

Proscar and ED

Proscar is finasteride and if you are taking a half a pil (2.5 mgs) that is a very high dose and probably increases the risk of ED. Speak with your doctor about reducing the dose

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.